Take my first Metformin tomorow!!

Why we all seem to carry it all around the waist...

Moderators: Northfifer, Sammi, Hols969, DawnyB, purplestar, loachy, Mrs Wilko, Lutzomyia, thebuzz

Take my first Metformin tomorow!!

Postby AmyD » Fri Jun 26, 2009 10:56 pm

Hi Guys,

I'm a newbie and found this forum after researching metformin so know there's a few threads on it already. I must say its a relief to know that a PCOS forum exists!

The doctor i saw today is usually one i avoid due to various mis-diagnosis for myself and other members of my family however, he's the one to go to if you really want something :wink:

Anywhoo typically he gave me the wrong dosage and called my house in a flap this afternoon - he perscribed 1 tablet twice a day. He then called and said take one once a day for a week and then up to two twice a day after that - is this still correct?

Also i want to avoid this "met belly" that i keep reading about and other associated side effects. Is there anything you would reccomend taking from the onset to help out in the early days?

Many thanks and sorry if ive repeated years worth of questions :oops:
AmyD
 
Posts: 3
Joined: Mon Jun 22, 2009 4:27 pm

Postby TigerLily » Fri Jun 26, 2009 11:34 pm

I hope the GP has given you the slow release version as this helps stop 'met belly'.
I take my morning dose AFTER breakfast and my evening dose BEFORE dinner. I haven't found too many problems this way. If I don't eat enough at dinner I do get a bit of a tummy ache but noting serious.

good luck x
TigerLily
Local Group Leader
 
Posts: 560
Joined: Sat Feb 21, 2009 4:44 pm
Location: Oxfordshire

Postby mrsnutts » Sat Jun 27, 2009 9:36 am

Take it really slow building up the dose - that's one of the keys to keeping met belly at bay. When I was prescribed met, the hospital rushed me to full dose over 2 weeks, but it didn't agree with me and eventually I changd to the time release version. My GP said that if you build really slowly then your stomach can adjust. Try at each dose change for at least 2 weeks to see if any side effects develop/diminish.

The bad stomach SE that a lot of people get is your liver failing to adjust - my GP said that there wasn't a knack to timing food etc that could help.

There are a lot of people who get on ok with met, so fingers crossed you're one of those lucky ones!

x
50 mg Clomid days 2-6, 1500mg Metformin per day for approx 1 year
Image
Image
mrsnutts
 
Posts: 1126
Joined: Sat Jul 26, 2008 8:09 pm

Postby skinnyminny » Mon Jul 13, 2009 3:00 pm

Hi there, I too have just started taking Glucophage and am starting off slowly, taking 500mg for 2 weeks, then 1000 mg for 2 weeks and then 1500mg afterwards. So far, it is not too bad, apart from the nausea! Although, have to say last night, I had some spaghetti and it didn't stay in me too long - just thought I had an upset stomach but from reading the posts, I see it may be a side effect.
For those of you not having huge probs with Met, how do you manage your diet? Do you avoid any particular foods etc..?
Any help is MUCH APPRECIATED! Thanks xxx
skinnyminny
 
Posts: 5
Joined: Mon Jul 13, 2009 2:01 pm


Return to Insulin Resistance and Diabetes

Who is online

Users browsing this forum: No registered users and 10 guests

cron